Illinois, 2002

Damaging Wind in Illinois, May 1, 2002

May 1, 2002 · NWS ILX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 1, 1:10 PM CST, 8 hours 10 minutes earlier.

Area forecast discussion, May 1, 1:10 PM CST, 8 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
210 PM CDT WED MAY 1 2002

FCST CONCERNS WL CENTER ARND ENDING OF THUNDER AND HVY RAIN THREAT
TONIGHT...THEN WX PATTERN BECOMES MORE BENIGN INTO THE WEEKEND...
WITH THE CONCERNS SHIFTING TO TEMPS AND CLOUD COVER.

MODELS DIFFER ON THE SPEED OF THE SFC LOW AND ASSOC FNTL BOUNDARY AS
IT TRACKS EAST TOWARD OHIO TONIGHT. AVN THE QUICKEST...WITH THE NGM
THE SLOWEST. CONVECTIVE FEEDBACK PROBLEM WITH AVN LIKELY THE CAUSE
OF THE QUICKER MOVEMENT. WL LEAN TOWARD THE ETA SOLUTION...WHICH
PLACES THE SFC LOW NR IND AT 06Z TONIGHT...WITH THE FRONT EXTENDING
SWWRD INTO SRN IL THRU NWRN AK. WITH THIS ANTICIPATED MOVEMENT
...PLAN TO BE ABLE TO CONT ENDING WORDING FOR PCPN/FLOOD THREAT
TONIGHT.

SOME QUESTION AS TO THE EXTENT OF THE WRAP ARND CLOUDINESS TMRW.
BASED ON ETA BUFKIT TIME-HEIGHT SECTIONS...CLOUDS WL DECREASE ACRS
THE REGION DURING THE AFT WEST-EAST. WL BE OPTIMISTIC FOR SOME AFT
SUN. WITH CLR SKIES AND SFC HI PRES BUILDING IN THU NIGHT...TEMPS WL
DROP INTO 30S BY FRI MORN. GUIDANCE TEMPS ARE IN FAIRLY GOOD
AGREEMENT...BUT WL LEAN TOWARD COOLER ETA 2M TEMPS FRI MORN WITH
IDEAL RADIATIONAL COOLING. A QUICK GLANCE AT RECORD LOWS (NR 30)
SUGGEST WE SHLD REMAIN SEVERAL DEGREES ABV RECORD LOWS.

NRN STREAM S/WV MOVES ACRS SRN CANADA TOWARD THE UPR GREAT LAKES SAT
EVE. AVN TIMES THE ASSOC COLD FNT THRU IL SAT EVE. SRN STREAM
BECOMES MORE ACTIVE DURING THE LATTER PART OF THE WEEKEND...LIFTING
THE FNT BACK NORTH INTO IL LATER SUN...WITH CONT PCPN THREAT THRU
THE REMAINDER OF THE EXTENDED PERIOD AS SW FLOW ALOFT CONTINUES.

...PRELIMINARY CCF FOR COORDINATION PURPOSES...

SPI BU 047/058 036/065 045 818-0
PIA BU 044/057 034/064 045 817-0
DEC BU 048/057 035/064 044 818-0
CMI EU 047/056 034/063 043 81810
MTO EU 052/058 035/064 045 81+20
LWV EU 055/061 035/065 046 81+20

.ILX...FLOOD WATCH TONIGHT
       ILZ027>031-036>038-040>051-053

PLAHMER

In the hours before

Special weather statement, May 1, 5:00 PM CST, 4 hours 20 minutes before
ILZ036>038-040>057-061>063-066>068-071>073-012315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
600 PM CDT WED MAY 1 2002

THE SEVERE THUNDERSTORM AND TORNADO WATCHES ACROSS CENTRAL AND
SOUTHEAST ILLINOIS HAVE BEEN ALLOWED TO EXPIRE AT 6 PM.

DESPITE THE WATCHES BEING ALLOWED TO EXPIRE. MORE SEVERE STORMS
COULD REDEVELOP ACROSS THE AREA AS THE EVENING PROGRESSES. SHOULD
THIS OCCUR...ANOTHER WATCH MAY BE REQUIRED. STAY TUNED FOR FURTHER
UPDATES.

FRIEDERS
Local storm report, May 1, 5:10 PM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
610 PM CDT WED MAY 1 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0425 PM    1 NW SIGEL                IL   TORNADO
05/01/02   SHELBY                         BRIEF TORNADO TOUCHDOWN
                                          NORTHWEST OF SIGEL. ROOF
                                          BLOWN OFF IMPLEMENT SHED.
                                          TREES BLOWN DOWN. OWNER OF
                                          PROPERTY SAW TORNADO
                                          BRIEFLY TOUCH DOWN TO CAUSE
                                          DAMAGE. FROM SHERIFF.
Local storm report, May 1, 6:14 PM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
714 PM CDT WED MAY 1 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0432 PM    13 SW TOLEDO              IL   TORNADO
05/01/02   CUMBERLAND                     BARN BLOWN DOWN BY TORNADO
                                          TOUCHDOWN. DAMAGE TO CHURCH
                                          AND SCHOOL ROOF. TRAILER
                                          PARTIALLY OFF FOUNDATION.
                                          DAMAGE TO SILOS. POWER
                                          LINES DOWN. FROM COUNTY
                                          ESDA AND ALSO STATE POLICE.
                                          LOCATION IS 1/2 MILE SOUTH
                                          OF SMALL TOWN OF LILLYVILLE
                                          IN THE SOUTHWEST CORNER OF
                                          CUMBERLAND COUNTY AT COUNTY
                                          ROAD 50 N AND 100 E. ESDA
                                          CURRENTLY SURVEYING DAMAGE.

0315 PM    OLNEY                     IL   1.75 INCH HAIL
05/01/02   RICHLAND                       FROM STATE POLICE POST.
Local storm report, May 1, 6:24 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
724 PM CDT WED MAY 1 2002

...UPDATED PRELIMINARY STORM REPORT FOR 5/1/02...LATEST INFO...

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0135 PM    3 S RUSHVILLE             IL   1.75 INCH HAIL
05/01/02   SCHUYLER                       REPORT AT SCHUY RUSH
                                          LAKE...3 SOUTH OF
                                          RUSHVILLE. FROM COUNTY
                                          SHERIFF.

0220 PM    5 W PETERSBURG            IL   1.00 INCH HAIL
05/01/02   MENARD                         QUARTER SIZE HAIL.
                                          REPORTED BY COUNTY ESDA.

0230 PM    1 N LOUISVILLE            IL   1.50 INCH HAIL
05/01/02   CLAY                           REPORT OF HAIL JUST NORTH
                                          OF LOUISVILLE. REPORT FROM
                                          FLORA ESDA.

0230 PM    2.5 W LOUISVILLE          IL   1.75 INCH HAIL
05/01/02   CLAY                           100 CARS DAMAGED AT A CAR
                                          DEALERSHIP IN TOWN. FROM
                                          FLORA ESDA.

0230 PM    1 S CLAY CITY             IL   WIND DAMAGE
05/01/02   CLAY                           3 TO 4 TREES BLOWN DOWN.
                                          FROM FLORA EDA.

0240 PM    FLORA                     IL   WIND DAMAGE
05/01/02   CLAY                           3.5 FOOT OAK TREE BLOWN
                                          DOWN. FROM FLORA ESDA.

0245 PM    7 SE JACKSONVILLE         IL   1.00 INCH HAIL
05/01/02   MORGAN                         REPORT WAS FROM
                                          NORTONVILLE...WHICH IS 7
                                          MILES SOUTHEAST OF
                                          JACKSONVILLE. FROM COUNTY
                                          ESDA.

0300 PM    AUBURN                    IL   1.00 INCH HAIL
05/01/02   SANGAMON                       FROM COUNTY ESDA.

0300 PM    2 S OLNEY                 IL   1.00 INCH HAIL
05/01/02   RICHLAND

0300 PM    THAYER                    IL   1.75 INCH HAIL
05/01/02   SANGAMON                       FROM COUNTY ESDA.

0300 PM    1 W MORRISONVILLE         IL   2.00 INCH HAIL
05/01/02   CHRISTIAN                      RURAL MORRISONVILLE. FROM
                                          COUNTY SHERIFF.

0300 PM    SPRINGFIELD               IL   FLASH FLOOD
05/01/02   SANGAMON                       MINOR FLOODING IN
                                          SPRINGFIELD. STANDING WATER
                                          IN CITY. FROM ESDA.

0303 PM    FLORA                     IL   1.00 INCH HAIL
05/01/02   CLAY                           FROM FLORA ESDA.

0315 PM    OLNEY                     IL   1.75 INCH HAIL
05/01/02   RICHLAND                       FROM STATE POLICE POST.

0320 PM    SUMNER                    IL   1.75 INCH HAIL
05/01/02   LAWRENCE                       FROM INDIANAPOLIS NWS
                                          WEATHER SPOTTER.

0323 PM    MORRISONVILLE             IL   1.75 INCH HAIL
05/01/02   CHRISTIAN                      FROM COUNTY SHERIFF.

0330 PM    1 S TAYLORVILLE           IL   1.75 INCH HAIL
05/01/02   CHRISTIAN                      FROM COUNTY ESDA.

0330 PM    TAYLORVILLE               IL   FLASH FLOOD
05/01/02   CHRISTIAN                      MANY ROADS FLOODED DUE TO
                                          HEAVY RAIN. FROM COUNTY
                                          ESDA.

0425 PM    2 NW SIGEL                IL   TORNADO
05/01/02   SHELBY                         BRIEF TORNADO TOUCHDOWN
                                          NORTHWEST OF SIGEL. ROOF
                                          BLOWN OFF IMPLEMENT SHED.
                                          TREES BLOWN DOWN. OWNER OF
                                          PROPERTY SAW TORNADO
                                          BRIEFLY TOUCH DOWN TO CAUS
                                          DAMAGE. FROM SHERIFF.

0432 PM    6 SW TOLEDO               IL   TORNADO
05/01/02   CUMBERLAND                     BARN BLOWN DOWN BY TORNADO
                                          TOUCHDOWN. DAMAGE TO CHURCH
                                          AND SCHOOL ROOF. TRAILER
                                          PARTIALLY OFF FOUNDATION.
                                          DAMAGE TO SILO. POWER LINES
                                          DOWN. FROM COUNTY ESDA AND
                                          ALSO STATE POLICE. LOCATION
                                          IS 1/2 MILE SOUTH OF
                                          LILYVILLE IN THE SOUTHWEST
                                          CORNER OF CUMBERLAND COUNTY
                                          AT COUNTY ROAD 50 N AND 100
                                          E. ESDA CURRENTLY SURVEYING
                                          DAMAGE.

0438 PM    SHELBYVILLE               IL   FLASH FLOOD
05/01/02   SHELBY                         ROAD UNDERWATER. BETWEEN
                                          ROUTE 128 AND ROUTE 116 AND
                                          ROUTE 32 IN SHELBY COUNTY.
                                          FROM THE COUNTY SHERIFF.

0441 PM    JEWETT                    IL   1.00 INCH HAIL
05/01/02   CUMBERLAND                     FROM COUNTY SHERIFF.

0519 PM    ANNAPOLIS                 IL   WIND DAMAGE
05/01/02   CRAWFORD                       TREES UPROOTED FROM 2 N OF
                                          ROBINSON. FROM COUNTY
                                          SHERIFF.

0519 PM    2 N ROBINSON              IL   WIND DAMAGE
05/01/02   CRAWFORD                       TREES UPROOTED. FROM 2
                                          NORTH OF ROBINSON TO NEAR
                                          ANNAPOLIS. FROM THE COUNTY
                                          SHERIFF.

GOETSCH
Local storm report, May 1, 8:05 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
905 PM CDT WED MAY 1 2002

...UPDATED PRELIMINARY STORM REPORT FOR 5/1/02...

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0135 PM    3 S RUSHVILLE             IL   1.75 INCH HAIL
05/01/02   SCHUYLER                       REPORT AT SCHUY RUSH
                                          LAKE...3 SOUTH OF
                                          RUSHVILLE. FROM COUNTY
                                          SHERIFF.

0220 PM    5 W PETERSBURG            IL   1.00 INCH HAIL
05/01/02   MENARD                         QUARTER SIZE HAIL.
                                          REPORTED BY COUNTY ESDA.

0230 PM    1 N LOUISVILLE            IL   1.50 INCH HAIL
05/01/02   CLAY                           REPORT OF HAIL JUST NORTH
                                          OF LOUISVILLE. REPORT FROM
                                          FLORA ESDA.

0230 PM    2.5 W LOUISVILLE          IL   1.75 INCH HAIL
05/01/02   CLAY                           100 CARS DAMAGED AT A CAR
                                          DEALERSHIP IN TOWN. FROM
                                          FLORA ESDA.

0230 PM    1 S CLAY CITY             IL   WIND DAMAGE
05/01/02   CLAY                           3 TO 4 TREES BLOWN DOWN.
                                          FROM FLORA EDA.

0240 PM    FLORA                     IL   WIND DAMAGE
05/01/02   CLAY                           3.5 FOOT OAK TREE BLOWN
                                          DOWN. FROM FLORA ESDA.

0245 PM    7 SE JACKSONVILLE         IL   1.00 INCH HAIL
05/01/02   MORGAN                         REPORT WAS FROM
                                          NORTONVILLE...WHICH IS 7
                                          MILES SOUTHEAST OF
                                          JACKSONVILLE. FROM COUNTY
                                          ESDA.

0300 PM    AUBURN                    IL   1.00 INCH HAIL
05/01/02   SANGAMON                       FROM COUNTY ESDA.

0300 PM    2 S OLNEY                 IL   1.00 INCH HAIL
05/01/02   RICHLAND

0300 PM    THAYER                    IL   1.75 INCH HAIL
05/01/02   SANGAMON                       FROM COUNTY ESDA.

0300 PM    SPRINGFIELD               IL   FLASH FLOOD
05/01/02   SANGAMON                       MINOR FLOODING IN
                                          SPRINGFIELD. STANDING WATER
                                          IN CITY. FROM ESDA.

0303 PM    FLORA                     IL   1.00 INCH HAIL
05/01/02   CLAY                           FROM FLORA ESDA.

0315 PM    OLNEY                     IL   1.75 INCH HAIL
05/01/02   RICHLAND                       FROM STATE POLICE POST.

0320 PM    SUMNER                    IL   1.75 INCH HAIL
05/01/02   LAWRENCE                       FROM INDIANAPOLIS NWS
                                          WEATHER SPOTTER.

0320 PM    1 W MORRISONVILLE         IL   2.00 INCH HAIL
05/01/02   CHRISTIAN                      RURAL MORRISONVILLE. FROM
                                          COUNTY SHERIFF.

0323 PM    MORRISONVILLE             IL   1.75 INCH HAIL
05/01/02   CHRISTIAN                      FROM COUNTY SHERIFF.

0330 PM    1 S TAYLORVILLE           IL   1.75 INCH HAIL
05/01/02   CHRISTIAN                      FROM COUNTY ESDA.

0330 PM    TAYLORVILLE               IL   FLASH FLOOD
05/01/02   CHRISTIAN                      MANY ROADS FLOODED DUE TO
                                          HEAVY RAIN. FROM COUNTY
                                          ESDA.

0425 PM    2 NW SIGEL                IL   TORNADO
05/01/02   SHELBY                         BRIEF TORNADO TOUCHDOWN
                                          NORTHWEST OF SIGEL. ROOF
                                          BLOWN OFF IMPLEMENT SHED.
                                          TREES BLOWN DOWN. OWNER OF
                                          PROPERTY SAW TORNADO
                                          BRIEFLY TOUCH DOWN TO CAUS
                                          DAMAGE. FROM SHERIFF.

0430 PM    4 NNE EFFINGHAM           IL   WIND DAMAGE
05/01/02   EFFINGHAM                      2 MOBILE HOMES ROOFS BLOWN
                                          OFF AND 1 MOBILE FLATTENED.
                                          POWER LINES DOWN. DAMAGE IN
                                          THE NORTHEAST PART OF
                                          COUNTY EAST OF ROUTE 32.
                                          FROM SHERIFF.

0432 PM    6 SW TOLEDO               IL   TORNADO
05/01/02   CUMBERLAND                     BARN BLOWN DOWN BY TORNADO
                                          TOUCHDOWN. DAMAGE TO CHURCH
                                          AND SCHOOL ROOF. TRAILER
                                          PARTIALLY OFF FOUNDATION.
                                          DAMAGE TO SILO. POWER LINES
                                          DOWN. FROM COUNTY ESDA AND
                                          ALSO STATE POLICE. LOCATION
                                          IS 1/2 MILE SOUTH OF
                                          LILYVILLE IN THE SOUTHWEST
                                          CORNER OF CUMBERLAND COUNTY
                                          AT COUNTY ROAD 50 N AND 100
                                          E. ESDA CURRENTLY SURVEYING
                                          DAMAGE.

0438 PM    SHELBYVILLE               IL   FLASH FLOOD
05/01/02   SHELBY                         ROAD UNDERWATER. BETWEEN
                                          ROUTE 128 AND ROUTE 116 AND
                                          ROUTE 32 IN SHELBY COUNTY.
                                          FROM THE COUNTY SHERIFF.

0441 PM    JEWETT                    IL   1.00 INCH HAIL
05/01/02   CUMBERLAND                     FROM COUNTY SHERIFF.

0519 PM    ANNAPOLIS                 IL   WIND DAMAGE
05/01/02   CRAWFORD                       TREES UPROOTED FROM 2 N OF
                                          ROBINSON. FROM COUNTY
                                          SHERIFF.

0519 PM    2 N ROBINSON              IL   WIND DAMAGE
05/01/02   CRAWFORD                       TREES UPROOTED. FROM 2
                                          NORTH OF ROBINSON TO NEAR
                                          ANNAPOLIS. FROM THE COUNTY
                                          SHERIFF.

GOETSCH
Local storm report, May 1, 8:55 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
955 PM CDT WED MAY 1 2002

...UPDATED STORM REPORT...PRELIMINARY...5/1/02...

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0135 PM    3 S RUSHVILLE             IL   1.75 INCH HAIL
05/01/02   SCHUYLER                       REPORT AT SCHUY RUSH
                                          LAKE...3 SOUTH OF
                                          RUSHVILLE. FROM COUNTY
                                          SHERIFF.

0220 PM    5 W PETERSBURG            IL   1.00 INCH HAIL
05/01/02   MENARD                         QUARTER SIZE HAIL.
                                          REPORTED BY COUNTY ESDA.

0230 PM    1 N LOUISVILLE            IL   1.50 INCH HAIL
05/01/02   CLAY                           REPORT OF HAIL JUST NORTH
                                          OF LOUISVILLE. REPORT FROM
                                          FLORA ESDA.

0230 PM    2.5 W LOUISVILLE          IL   1.75 INCH HAIL
05/01/02   CLAY                           100 CARS DAMAGED AT A CAR
                                          DEALERSHIP IN TOWN. FROM
                                          FLORA ESDA.

0230 PM    1 S CLAY CITY             IL   WIND DAMAGE
05/01/02   CLAY                           3 TO 4 TREES BLOWN DOWN.
                                          FROM FLORA EDA.

0240 PM    FLORA                     IL   WIND DAMAGE
05/01/02   CLAY                           3.5 FOOT OAK TREE BLOWN
                                          DOWN. FROM FLORA ESDA.

0245 PM    7 SE JACKSONVILLE         IL   1.00 INCH HAIL
05/01/02   MORGAN                         REPORT WAS FROM
                                          NORTONVILLE...WHICH IS 7
                                          MILES SOUTHEAST OF
                                          JACKSONVILLE. FROM COUNTY
                                          ESDA.

0300 PM    AUBURN                    IL   1.00 INCH HAIL
05/01/02   SANGAMON                       FROM COUNTY ESDA.

0300 PM    2 S OLNEY                 IL   1.00 INCH HAIL
05/01/02   RICHLAND

0300 PM    THAYER                    IL   1.75 INCH HAIL
05/01/02   SANGAMON                       FROM COUNTY ESDA.

0300 PM    SPRINGFIELD               IL   FLASH FLOOD
05/01/02   SANGAMON                       MINOR FLOODING IN
                                          SPRINGFIELD. STANDING WATER
                                          IN CITY. FROM ESDA.

0303 PM    FLORA                     IL   1.00 INCH HAIL
05/01/02   CLAY                           FROM FLORA ESDA.

0315 PM    OLNEY                     IL   1.75 INCH HAIL
05/01/02   RICHLAND                       FROM STATE POLICE POST.

0320 PM    SUMNER                    IL   1.75 INCH HAIL
05/01/02   LAWRENCE                       FROM INDIANAPOLIS NWS
                                          WEATHER SPOTTER.

0320 PM    1 W MORRISONVILLE         IL   2.00 INCH HAIL
05/01/02   CHRISTIAN                      RURAL MORRISONVILLE. FROM
                                          COUNTY SHERIFF.

0323 PM    MORRISONVILLE             IL   1.75 INCH HAIL
05/01/02   CHRISTIAN                      FROM COUNTY SHERIFF.

0330 PM    1 S TAYLORVILLE           IL   1.75 INCH HAIL
05/01/02   CHRISTIAN                      FROM COUNTY ESDA.

0330 PM    TAYLORVILLE               IL   FLASH FLOOD
05/01/02   CHRISTIAN                      MANY ROADS FLOODED DUE TO
                                          HEAVY RAIN. FROM COUNTY
                                          ESDA.

0425 PM    2 NW SIGEL                IL   TORNADO
05/01/02   SHELBY                         BRIEF TORNADO TOUCHDOWN
                                          NORTHWEST OF SIGEL. ROOF
                                          BLOWN OFF IMPLEMENT SHED.
                                          TREES BLOWN DOWN. OWNER OF
                                          PROPERTY SAW TORNADO
                                          BRIEFLY TOUCH DOWN TO CAUS
                                          DAMAGE. FROM SHERIFF.

0430 PM    4 NNE EFFINGHAM           IL   WIND DAMAGE
05/01/02   EFFINGHAM                      2 MOBILE HOMES ROOFS BLOWN
                                          OFF AND 1 MOBILE FLATTENED.
                                          POWER LINES DOWN. DAMAGE IN
                                          THE NORTHEAST PART OF
                                          COUNTY EAST OF ROUTE 32.
                                          FROM SHERIFF.

0432 PM    6 SW TOLEDO               IL   TORNADO
05/01/02   CUMBERLAND                     BARN BLOWN DOWN BY TORNADO
                                          TOUCHDOWN. DAMAGE TO CHURCH
                                          AND SCHOOL ROOF. TRAILER
                                          PARTIALLY OFF FOUNDATION.
                                          DAMAGE TO SILO. POWER LINES
                                          DOWN. FROM COUNTY ESDA AND
                                          ALSO STATE POLICE. LOCATION
                                          IS 1/2 MILE SOUTH OF
                                          LILYVILLE IN THE SOUTHWEST
                                          CORNER OF CUMBERLAND COUNTY
                                          AT COUNTY ROAD 50 N AND 100
                                          E. ESDA CURRENTLY SURVEYING
                                          DAMAGE.

0438 PM    SHELBYVILLE               IL   FLASH FLOOD
05/01/02   SHELBY                         ROAD UNDERWATER. BETWEEN
                                          ROUTE 128 AND ROUTE 116 AND
                                          ROUTE 32 IN SHELBY COUNTY.
                                          FROM THE COUNTY SHERIFF.

0441 PM    JEWETT                    IL   1.00 INCH HAIL
05/01/02   CUMBERLAND                     FROM COUNTY SHERIFF.

0519 PM    ANNAPOLIS                 IL   WIND DAMAGE
05/01/02   CRAWFORD                       TREES UPROOTED FROM 2 N OF
                                          ROBINSON. FROM COUNTY
                                          SHERIFF.

0519 PM    2 N ROBINSON              IL   WIND DAMAGE
05/01/02   CRAWFORD                       TREES UPROOTED. FROM 2
                                          NORTH OF ROBINSON TO NEAR
                                          ANNAPOLIS. FROM THE COUNTY
                                          SHERIFF.

0530 PM    EATON                     IL   WIND DAMAGE
05/01/02   CRAWFORD                       *** 1 DEAD ***
                                          1 INDIRECT DEATH AT 630
                                          PM...ONE HOUR AFTER THE
                                          STORMS PASSED. 60 YEAR OLD
                                          FEMALE WAS CLEARING DEBRIS
                                          AND HAD HEART ATTACK.
                                          DAMAGE FROM STORM INCLUDED
                                          6 HOUSES HEAVILY DAMAGED
                                          FROM 3-4 FOOT DIAMETER
                                          TREES BLOWN ON HOMES. 1
                                          TRAILER TOTALLY DESTROYED,
                                          WITH GRAIN BINS BLOWN DOWN
                                          AND POWER LINES DONW. PATH
                                          OF THE WIND DAMAGE WAS 2
                                          MILES WIDE AND 12-14 MILES
                                          LONG FROM WEST TO EAST AND
                                          CENTERED ON EATON. FROM
                                          COUNTY ESDA.

GOETSCH

The radar

The Indianapolis radar (KIND), 122 km away, was scanning. The volume nearest the first event began at 03:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Edgar

When
May 1, 9:20 PM CST
Where
Edgar County, 1 mi N of Paris
Measured
50 kt (58 mph)
Reported by
EMERGENCY MANAGER
Coordinates
39.633, -87.700

Thunderstorm winds blew a tree down onto a house causing minor damage. No injuries were reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, May 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5302618.